Heart Disease Expert Forum
Re: Coreg
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank

Re: Coreg

Posted By Jan on April 20, 1999 at 20:15:27
I was diagnosed with idiopathic dilated cardiomyopathy 2 years ago.  I took  25 mg of coreg twice a day and my ef went from 15% to 63% in 1&1/2 years.  My bp and heart rate were very low and I spent about 1/2 of each day laying down because of weakness and dizziness.  My doctors took me off coreg for 3 days to see if it was side effects from the meds.  I experienced increased energy and a clear mind for the first time in 2 years.  Now I am taking 6.5 mg in the a.m. and 12.5 mg at bedtime.  I am tolerating this pretty well, my heart rate is in the 50's & low 60's.  I think I am at least partially beta blocked however, I am wondering what the minimum effective dosage is for coreg?  I sure don't want to lose my gains.  The heart transplant team doctors tell me I will most likely go back to an ef similar to what I started with if I go completely off coreg.  Is that what you are finding at the Cleveland Clinic? Thank you, Jan.  




Related Discussions
  • Re: Coreg
    Posted By Jan on April 20, 1999 at 20:15:27 I was diagn...[more]
  • Possible PVC?
    Posted by Steve on August 07, 1999 at 18:51:21 I am ...[more]
  • coreg (1 replies):
    im a 44 year old male been eating coreg 12.5 twice dai...[more]
  • Coreg
    Posted By Jan on April 20, 1999 at 20:15:27 I was diagn...[more]
  • Re: Coreg
    Posted By Jan on April 20, 1999 at 20:15:27 I was diagn...[more]
0 Comments
Blank
Avatar_n_tn
Posted By CCF CARDIO MD-APS on April 24, 1999 at 14:44:49
Dear Jan,
The answer to your question is the BIG UNKNOWN. We do know that people with your bad EF that improves on coreg tend to worsen off the drug, BUT as with all things in medicine, NOTHING IS 100%, i.e. it is not a guarantee that you will worsen on a smaller dosage, even off the coreg!  Be wise however, do not stop your close follow-up, work with your doctors, follow the course of your EF and if it worsens be willing to increase the coreg dose again (makes common sense though does it not?)
I hope this information is useful. Information provided in the heart forum is for
general purposes only.  Only your physician can provided specific diagnoses and therapies.
Feel free to write back with further questions. Good luck!
If you would like to make an appointment at the Cleveland Clinic Heart Center, please
call 1-800-CCF-CARE or inquire online by using the Heart Center website at
www.ccf.org/heartcenter. The Heart Center website contains a directory of the
cardiology staff that can be used to select the physician best suited to address your
cardiac problem.










Follow Ups:






Continue discussion Blank
Blank
Request an Appointment
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank